Anyone out there w/ severe abdominal pain side effect from Taxol? I don't mean cramping or from diarhea
In the middle of chemotherapy for stage 2, node negative, triple negative BC. Regimen is 4AC and 4Taxol, dose dense. AC gave me extreme constipation(finally going on Day6 w/ stool softeners) but no abdominal pain and could eat normally by second week. I had first Taxol 9 days ago. Had funny, random feeling in abdomen during infusion, but no pain. Along with extreme leg pain 3rd night after inf I developed sharp, shooting pains across my lower abdomen, hip-bone to hip bone, and stinging, painful "spasms" near my tailbone/anus. Next day Loritabs resolved most of the pain and was tolerable w/out pain meds by day 6, but made me constipated again. I'm still somewhat bloated and don't feel quite right. Last night having minimal, but constant pain/burning sensation on right side, which hasn't resolved yet with normal BM this morning. I'm worried that I'm doing damage to my colon. I can barely find anything about this kind of side effect w/ Taxol
Hi. Those sharp shooting pain could be part of the usual side effects associated with Taxol. The pain, as well as the bloated feeling, may be relieved by taking oral dexamethasone (4mg twice a day for 3 days after the chemotherapy). A drug such as Omeprazole (Losec) or Esomeprazole (Nexium) may also help relieve the burning abdominal pain.
I had my second Taxol today. Again no problems with the infusion, but bracing for days 3-5 and plan to start pain meds and colace as a pre-emptive strike instead of waiting for problems and pain. If the pain breaks through with the Loritabs I'm not waiting to call this time. They have to care that I'm in pain, don't they?
I am still tender on the right side of my abdomen, but it's been getting better. I hate that I saw the PA today and not the doc. She told me if I'm going #1 and #2 normally w'out pain or anything unusual and no fever, it's OK. Bother''s me that she didn't do a physical exam w/ my complaints-I guess I should have insisted. She listens, but it feels like I'm taking to the wall because it doesn't really change anything. Makes me feel like I'm Boo-hooing for nothing.
Anyway-I'm not looking for a pity party-just a little reassurance, maybe from another doc out there, what to watch for to make sure I'm not going to die from some bowel problem instead of cancer
It's Day5 of second Taxol. I tolerated it much better this time. I have some minimal pain-legs, knees, abdomen, ribs-but MUCH less than the first time. Took pain meds on evening of Day 3 and Day4. Probably could have use another dose earlier than that yesterday, but hate combating the constipation as it is. Here's to hoping the last 2 sessions go as well as this one!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.